MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION SIZE G LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION SIZE G LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while placing irrigation in the inner package after removing a femur implant, a leak was noticed.The outer package was then examined and was found to have a slice in it.The surgeon downsized to a size f femur.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Customer has not indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: a1, b4, b5, d1, d2, d4, d9, g3, g4, g6, h1, h2, h4, and h10.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10 visual examination of the returned product identified damage to the sterile packaging (inner cavity only) and outer packaging (carton).Sterility has not been compromised.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.The likely condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL COMPONENT OPTION SIZE G LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14135094
Report Number0001822565-2022-01068
Device Sequence Number14621894
Product Code JWH
UDI-Device Identifier00889024224841
UDI-Public(01)00889024224841(17)291031(10)64562342
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599401791
Device Lot Number64562342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/17/2022
05/17/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/06/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown